Spiro help

Discussion in 'Aldactone (Spironolactone)' started by misscanada, Mar 2, 2013.

  1. misscanada

    misscanada New Member

    Hi ladies,

    I am 40 with aga. No shedding, my hair on top is just very thin. My dr has suggested I start spiro but I am somewhat afraid to.

    I have an iud in so not sure if you think bcp's are of benefit to me and my hair loss situation at my age or if spiro is good enough.

    Wonderful community of strong women here. Glad to have you all to share your experiences.

    Please let me know your spiro experiences with or without bcp's.
  2. carolok

    carolok New Member

    Why are you afraid? I have not had success with spiro, but some women have. There are side effects that must be weighed with all treatment. Spiro and BCPs seems to be a popular combination, even better together.
  3. hstrygirl

    hstrygirl New Member

    on and off and on spiro

    In response to side effects, I've had quite a few. I'm 42, thin, and used to be very active. I started thinning last year. The derm. thought androgenetic alopecia, although there's no family background. I also had low ferritin (9). Anyway, he prescribed 200 mg. of spiro. I thought I noticed a shedding increase (could have been there before and didn't notice). I also had extreme fatigue, sleeplessness, frequent trips to the bathroom, depression (could have been from the hair loss), weight loss (went down to 107), and two periods a month (although less heavy). I went off after 2 months, noticed heavy loss two months later and severe thinning, went back on. Less side effects the second time. Still frequent periods. Had an ablasion to counteract loss of blood. After 4 months on spiro had increased shed that would not stop. Went off again. Hair loss slowed at first then increased three months later. Went back on again, but am not sure I'm doing the right thing. Side-effects are back. Hope this helps. I know that not everyone experiences this. It may be different for you. I hope so. I hope you get results.